Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 3, 2019, 10:45 AM CDT for Colorado County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2019, 10:45 AM CDT (15:45 UTC)
- Expired
- May 3, 2019, 11:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Colorado County, TX
The radar
The Austin/San Antonio radar (KEWX), 130 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
146
WFUS54 KHGX 031545
TORHGX
TXC089-031630-
/O.NEW.KHGX.TO.W.0020.190503T1545Z-190503T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
1045 AM CDT Fri May 3 2019
The National Weather Service in League City has issued a
* Tornado Warning for...
West central Colorado County in southeastern Texas...
* Until 1130 AM CDT.
* At 1045 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Sublime, or 13 miles southeast of
Schulenburg, moving east at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Colorado County, including the following locations...
Rock Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2967 9660 2949 9647 2951 9673 2958 9679
2958 9683 2960 9684
TIME...MOT...LOC 1545Z 260DEG 8KT 2955 9674
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$3 follow-up statements
124
WWUS54 KHGX 031601
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1101 AM CDT Fri May 3 2019
TXC089-031630-
/O.CON.KHGX.TO.W.0020.000000T0000Z-190503T1630Z/
Colorado TX-
1101 AM CDT Fri May 3 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR WEST
CENTRAL COLORADO COUNTY...
At 1100 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Sublime, or 13 miles southwest of
Columbus, moving east at 12 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rock Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2967 9660 2949 9647 2953 9674 2961 9678
TIME...MOT...LOC 1600Z 249DEG 8KT 2956 9670
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$016
WWUS54 KHGX 031620
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1120 AM CDT Fri May 3 2019
TXC089-031630-
/O.CON.KHGX.TO.W.0020.000000T0000Z-190503T1630Z/
Colorado TX-
1120 AM CDT Fri May 3 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR WEST
CENTRAL COLORADO COUNTY...
At 1120 AM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Sublime, or 11 miles southwest of
Columbus, moving east at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Colorado County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2956 9652 2955 9671 2963 9672 2967 9660
TIME...MOT...LOC 1620Z 258DEG 8KT 2957 9665
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$903
WWUS54 KHGX 031628
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1128 AM CDT Fri May 3 2019
TXC089-031638-
/O.EXP.KHGX.TO.W.0020.000000T0000Z-190503T1630Z/
Colorado TX-
1128 AM CDT Fri May 3 2019
...THE TORNADO WARNING FOR WEST CENTRAL COLORADO COUNTY WILL EXPIRE
AT 1130 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
League City.
LAT...LON 2956 9652 2955 9671 2963 9672 2967 9660
TIME...MOT...LOC 1628Z 260DEG 8KT 2957 9663
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 3, 7:02 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 3, 7:02 AM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
702 AM CDT Fri May 3 2019
.AVIATION...
A complicated forecast situation for this 12Z TAF package. A mix
of VFR to IFR ceilings across the region this morning will likely
lower to MVFR to IFR ceilings shortly after sunrise and out ahead
of the first round of precipitation anticipated today. Trended
the progression of showers and thunderstorms based off a
combination of observations and radar, along with the latest
solutions of the HRRR and TT WRF which have appeared to come more
in line with one another. The first round of showers and
thunderstorms will move NW to SE across the SE TX terminals early
this afternoon until the mid to late afternoon hours. Gusty winds
will be possible in and around convection. Another round of
precipitation looks possible there after, but the timing and
amount of instability remains hard to pin down. Decided to carry
showers through most of the overnight hours for now, with
precipitation shifting east of the area in the early morning
hours. Just outside the TAF period, another rainy and stormy day
is anticipated on Saturday. Otherwise, moderate southeasterly flow
will prevail through this evening, then winds become light and
variable. Some patchy fog and IFR ceilings will also be possible
early Saturday morning.
Hathaway
&&
.PREV DISCUSSION... /ISSUED 423 AM CDT Fri May 3 2019/
DISCUSSION...
A messy and rather complicated forecast is on tap for the region
today and tonight. At 3 AM, a weak surface front was located from
near Texarkana to just south of Dallas to near Lubbock. Further
south, there were a plethora of weak outflow boundaries across
east, southeast and south-central Texas. At 850 MB, high pressure
was over the SE U.S. with a trough of low pressure across the
inter-mountain west. A moderate southerly flow of around 25 knots
was bringing deeper 850 mb moisture into the state and BRO was now
showing a dew point of 14 C. At 300 MB, A weak trough was over SE
TX and this feature was moving east of the region and a second
trough over West Texas was moving east. Strong diffluence was
noted and upper level winds were splitting over east Texas.
Showers have persisted much of the night over the northern half of
the region along what appears to be a decaying outflow boundary.
Water vapor imagery shows a vigorous short wave over northern
Mexico and this feature will move toward the region and coupled
with favorable upper level winds and abundant moisture will
likely trigger scattered to numerous showers and thunderstorms by
afternoon. Instability parameters are relatively modest with CAPE
values between 1500-2000 J/Kg, LI values are -5 to -8, helicity
values between 100-150 and lapse rates between 6.0 and 6.5. Some
strong to severe storms are possible with the primary hazards
being strong winds and large hail. Forecast soundings show
saturated soundings late today into tonight with PW values near
1.90 inches. Would expect some training of storms so am becoming
increasingly concerned with some locally heavy rain. Again, some
of the short term guidance is showing parts of the area receiving
as much as 5 inches of rain by Saturday afternoon. Will maintain
the mention of locally heavy rain in the weather grids this
afternoon and tonight. Where will the heaviest rain fall? Your
guess is as good as mine. Meso-scale features and residual
boundaries will likely dictate the when and where the heaviest
rainfall will occur.
What can go wrong? Well, the AMDAR soundings out of Hobby this
morning still show a stubborn cap in the 850-700 mb layer. If the
cap holds, all bets are off but current thinking is that the
approaching short wave and associated cooling aloft will be
sufficient to erode the cap. Weak low pressure will develop over
West Texas by evening and this feature will move toward Arkansas
by Sat morning. As the low moves east, it will drag a cold front
across the state and into SE TX. Showers and thunderstorms will
continue tonight into Saturday morning. Drying will commence in
the wake of the front from the NW to the SE. Coastal counties will
have the higher rain chances Saturday morning with some clearing
possible by late afternoon.
High pressure will build into the southern plains Saturday night
and move slowly east on Sunday. Skies are expected to clear Sat
night and remain sunny on Sunday. Temperatures will warm into the
upper 80's on Sunday with the sunshine. On Monday, clouds will
return and moisture will surge back into the area as another
strong short wave approaches the area. PW values increase to 1.75
inches by evening and fcst soundings again become saturated. CAPE
values are around 2200 with lapse rates approaching 7.0 C so a
few storms late Monday/Mon night could become strong. PW values
peak near 1.90 inches on Mon night and combined with lift from the
short wave and favorable jet dynamics, feel rain chances will
again be on the high side.
The forecast for the rest of the week is a bit muddled. The GFS
and ECMWF are similar with the general pattern of a deep upper low
over the SW U.S and an amplifying upper ridge over the gulf. They
differ significantly in the details. The GFS is stronger with the
upper low and this allows the Gulf ridge to amplify into SE TX
and keeps much of SE TX dry. The ECMWF is weaker with the low and
dampens the ridge over the Gulf. This will allow for more
disturbances to track further east and give SE TX more rain.
Compromised between the two models for now and will await slightly
better consensus. 43
MARINE...
East to southeasterly moderate winds will begin to diminish this
afternoon, and seas will respond lowering to 4 to 5 feet by this
evening. Before then, small craft should exercise caution across the
offshore waters and western nearshore waters through early this
afternoon with sustained wind speeds between 10 to 20 knots and
gusts at times between 20 to 25 knots. Showers and thunderstorms
will be possible across the waters for much of today and Saturday,
eventually drying out by Sunday. A weak boundary will stall out
north of the coast Saturday, and winds will be out of the southwest
Saturday morning before turning more easterly by the afternoon
hours. Easterly flow will continue through much of the day Sunday,
and onshore flow returns by the beginning of next week. Tides are
forecast to remain about a foot above normal through the weekend,
but should remain below 3 feet MLLW until potentially Monday
morning. Onshore flow is expected to continue through much of next
week, and will strengthen once again with the passage of multiple
storm systems next Tuesday and again on Thursday.
Hathaway
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 80 66 83 63 85 / 80 80 30 0 10
Houston (IAH) 83 68 85 65 87 / 60 80 60 0 10
Galveston (GLS) 81 72 81 72 82 / 30 70 80 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 1 PM CDT this
afternoon for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Waters
from Freeport to Matagorda Ship Channel TX from 20 to 60
NM...Waters from High Island to Freeport TX from 20 to 60
NM.
&&
Discussion...43
Aviation/Marine...08Hazardous weather outlook, May 3, 4:49 AM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 449 AM CDT Fri May 3 2019 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-041000- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 449 AM CDT Fri May 3 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Showers and thunderstorms will increase in coverage late this afternoon. Some of the storms could become strong to severe with damaging winds and large hail as the primary hazard. An isolated tornado is also possible. Widespread rainfall of 1 to 2 inches will be possible by Saturday morning with locally higher totals of 2 to 4 inches possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another strong upper level disturbance will bring a chance of showers and thunderstorms to the area late Monday into Tuesday. A few storms could become strong with gusty winds. .SPOTTER INFORMATION STATEMENT... Emergency managers and storm spotters should prepare for possible activation later this afternoon and tonight.
In the hours before
Special weather statement, May 3, 10:19 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1019 AM CDT Fri May 3 2019
TXZ195>197-210>212-031615-
Washington TX-Brazos TX-Waller TX-Burleson TX-Colorado TX-Austin TX-
1019 AM CDT Fri May 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLORADO...NORTHERN
AUSTIN...SOUTHEASTERN BURLESON...WASHINGTON...SOUTH CENTRAL BRAZOS
AND NORTHWESTERN WALLER COUNTIES UNTIL 1115 AM CDT...
At 1017 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Somerville State Park & Trailway to 9
miles south of Industry. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms along
with frequent lightning. Rainfall rates of 1 inch of rain in an hour
will be possible which could lead to street flooding.
Locations impacted include...
College Station, southeastern Bryan, Brenham, Hempstead, Bellville,
Shelby, Somerville, Snook, Industry, Burton, Millican, Lake
Somerville Dam, Kyle Field, Lake Somerville State Park & Trailway,
Carmine, Lyons, Independence, New Ulm, Quarry and Wellborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Somerville, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3020 9674 3024 9673 3025 9669 3030 9664
3030 9667 3032 9669 3032 9674 3035 9677
3068 9626 2995 9605 2971 9671 2979 9672
2996 9657 3004 9662 3013 9665 3015 9665
3016 9669 3015 9671 3014 9677 3016 9679
TIME...MOT...LOC 1517Z 226DEG 25KT 3032 9661 2984 9652The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:09 PM CDT | Special Weather Statement | HGX | Houston, Madison, Trinity, Walker | 51 min |
| May 2, 7:53 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison | 112 min |
| May 2, 8:31 PM CDT | River Flood Warning | HGX | Brazos, Grimes, Madison | 21 days |
| May 3, 10:05 AM CDT | River Flood Warning | HGX | Houston, Madison, Trinity, Walker | 72 hr |
| May 3, 10:18 AM CDT | Tornado Warning | HGX | Colorado | 27 min |
| May 3, 10:19 AM CDT | Special Weather Statement | HGX | Austin, Washington | 56 min |
| May 3, 10:46 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Washington | 29 min |
| May 3, 11:11 AM CDT | Special Weather Statement | HGX | Grimes, Washington | 49 min |
| May 3, 11:17 AM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Waller and 1 more | 118 min |
| May 3, 11:29 AM CDT | Special Weather Statement | HGX | Austin | 61 min |
| May 3, 11:35 AM CDT | Special Weather Statement | HGX | Waller | 25 min |
| May 3, 11:51 AM CDT | Tornado Warning | HGX | Austin, Harris, Waller | 24 min |
| May 3, 11:55 AM CDT | Severe Thunderstorm Warning | HGX | Colorado | 35 min |
| May 3, 12:26 PM CDT | Tornado Warning | HGX | Colorado, Wharton | 34 min |
| May 3, 12:34 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Washington | 26 min |
| May 3, 12:57 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Wharton | 48 min |
| May 3, 1:11 PM CDT | Special Weather Statement | HGX | Austin, Waller | 49 min |
| May 3, 1:12 PM CDT | Tornado Warning | HGX | Harris, Montgomery, Waller | 33 min |
| May 3, 1:24 PM CDT | Tornado Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 36 min |
| May 3, 1:37 PM CDT | Areal Flood Advisory | HGX | Austin, Harris, Montgomery, Waller | 113 min |
| May 3, 1:52 PM CDT | Tornado Warning | HGX | Harris, Montgomery | 23 min |
| May 3, 1:57 PM CDT | Tornado Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 33 min |
| May 3, 2:08 PM CDT | Tornado Warning | HGX | Harris, Montgomery | 15 min |
| May 3, 2:29 PM CDT | Tornado Warning | HGX | Fort Bend, Wharton | 46 min |
| May 3, 2:48 PM CDT | River Flood Warning | HGX | Burleson, Washington | 45 hr |
| May 3, 2:53 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 37 min |
| May 3, 3:05 PM CDT | River Flood Warning | HGX | Madison, Walker | 41 hr |
| May 3, 3:08 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Wharton | 20 min |
| May 3, 3:24 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery, Waller | 111 min |
| May 3, 3:29 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 31 min |
| May 3, 3:41 PM CDT | Flash Flood Watch | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Harris and 10 more | 12 hr |
| May 3, 4:04 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 26 min |
| May 3, 4:31 PM CDT | Special Weather Statement | HGX | Liberty | 44 min |
| May 3, 4:42 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 2 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.